Ask a doctor

Juvederm Left My Under Eye Skin More Wrinkled & Saggy, What Can I Do?

I had juvederm placed under my eyes in july along with botox. the botox took away wrinkles in my forehead & crows feet but the juvederm left the skin under my eyes more wrinkled, loose and saggy. I have had about 4 rounds of dissolver but it does not seem to be working. my eyes look much worse than how they started, the skin literally looks pushed up and folded into big, deep, loose, saggy wrinkles. i am supposed to go for my 5th round of dissolver tomorrow & my doc recommend botox too.

Doctor Answers (8)

Eyelid Skin Wrikled and Sagging after Botox

+1

I don't see a need for additional hyaluronidase at this time. I suggest you be evaluated and then wait for the lower eyelids to recover. You may need to have a procedure to tighten the eyelid skin or a blepharoplasty to remove excess.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Saggy under eye skin after Juvederm

+1

Clearly, the 4 sessions of Hyaluronidase haven't done much to remove the excess Juvederm.

From the before and after  photos you are showing, it appears that you may have benefitted more from a traditional  Laser Resurfacing procedure.

This may still be an option at this point, but I would wait 4-6 weeks and let things settle before doing anything else.

Looking at the  before photo  it doesn't seem that you needed a blepharoplasty, but looking at the after photo, a blepharoplasty may be  beneficial.

I repeat: It is best to wait 4-6 weeks first.

Make sure that you are being treated by an experienced, Board Certified Dermatologist or Plastic Surgeon.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Eyelid wrinkling

+1

Some of your lower lid wrinkling might be do to swelling from constant trauma to this area. Five sets of injections in a little over a month-That is  a lot. I would do nothing at all for a few weeks and give yourself a chance to get to some normal baseline. If you still have wrinkling I would consider laser. I doubt that a fifth round of hyaluronidase will add to your satisfaction. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Under eye problem

+1

Not all under eye problems can be treated with fillers. If you are unhappy with the loose skin, you may need a lower lid blepharoplasty.  Allow the juvederm to resorb and seek a consultation.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 15 reviews

Juvederm left my eye sagging and wrinkled what can I do?

+1

IMHO, it's best to just let the Juvederm dissolve on its own and then have consults regarding the lower eyelid for possible treatments.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Remove it

+1

If you have waited a few days for the trauma of the injection process to resolve and you are still not happy--it doesn't smooth out--then have it removed. This is part of the benefits of using hyaluronic acid products--we have hyaluronidase that dissolves it within 48 hours.

I know this is not a pleasant thought considering the costs of putting it in, however, maybe your injector will make accommodation for the misadventure.

Good luck!

Reginald Rice, MD
Sacramento Facial Plastic Surgeon
3.0 out of 5 stars 5 reviews

Juvederm Left My Under Eye Skin More Wrinkled & Saggy, What Can I Do?

+1

Unfortunately, if you have had 4 rounds of "dissolver" already (probably hyaluronidase), then further dissolver will probably not solve your problem.  You need to be seen in person, but your skin may be amenable to tightening with laser.  That could help decrease the wrinkles.

Sam Goldberger, MD
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 13 reviews

Juvederm

+1

You need to come in and be seen. I find the under eye problems as yours very difficult to treat, You may in fact need a lower lid blepheroplasty

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.